MAUDE Adverse Event Report: MEDTRONIC MEXICO EUPHORA RX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY,

MEDTRONIC MEXICO EUPHORA RX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY,
Model Number EUP2010X
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Vascular Dissection (3160)
Date of Event 05/09/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An attempt was made to use a nc euphora balloon catheter to treat a lesion located in the left circumflex artery.The lesion was pre-dilated using a 2.5 x 6mm euphora rx balloon catheter and was inflated at 14atm.A 2.5 x 18mm non-mdt stent was then implanted into the lesion.The nc euphora device was inserted into the non-mdt stent.After the balloon was placed inside the stent it was inflated at 6atm but either the balloon did not inflate or it could not be seen under fluoro.The technician pulled negative on the inflation device and re-inflated the balloon at 12atm and this time the balloon was seen to be inflated under fluoro.The balloon was inflated for a directed time and then the inflation device was pulled negative to deflate the balloon.It was reported that the balloon would not deflate and was still inside the patient.Multiple attempts were made to deflate the balloon with different devices including, balloons, snares, wires, catheters, micro-catheters and guides, but all attempts were unsuccessful.It was also reported that at some point in time the artery dissected and the shaft of the nc euphora device broke off.After the shaft broke the balloon remained inflated and part of the catheter was left in the patient as well as the inflated balloon.A number of attempts were made to puncture the balloon using two euphora ptca balloon catheters, snare the balloon using gooseneck microsnares and remove the balloon, but none were successful.Code blue was called following intervention attempts and a heart pump device was implanted.The procedure lasted approximately 9 hours until the procedure was stopped and the patient was sent to the intensive unit care (icu) with the balloon still inflated in the patient¿s artery.The patient was a non surgical candidate.The balloon remains in the patient.The patient deceased the next day.The cause of death was related to the nc euphora balloon which was unable to be deflated.It was subsequently reported that the device was successfully retrieved from the patient during autopsy.
 
Additional Manufacturer Narrative
Additional information: prior to the procedure the patient presented to hospital with worsening exertional dyspnea and chest pain, and was on max medical therapy as tolerated.During the nc euphora device preparation there were no issues experienced with the removal of the stylette and the balloon protector.The balloon was inspected prior to threading onto the guide wire into the vasculature, to ensure that there was no damage to the device.After 6 atm, the technician pulled negative on the inflation device and then re-inflated the balloon to 12atm, and this time the balloon was seen to be inflated under fluoro.The dissection was due to attempts to capture/deflate the nc balloon and/or to crush stent.Code blue was called following intervention attempts as the patient became hypotensive and had severe chest pain.The patient was intubated and a heart pump device was implanted.There was no malfunctions experienced with the other medtronic devices used during the procedure.The autopsy procedure was only used to remove the device and did not share the cause of death.A 1:1 concentration of contrast/saline was used during the procedure.Patient weight provided.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
EUPHORA RX
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY,
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
Manufacturer (Section G)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX   22570
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key14985073
Report Number9612164-2022-02612
Device Sequence Number1562675
Product Code LOX
UDI-Device Identifier00643169559875
UDI-Public00643169559875
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K143480
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/17/2024
Device Model NumberEUP2010X
Device Catalogue NumberEUP2010X
Device Lot Number223820563
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/14/2022
Supplement Date Received by Manufacturer07/13/2022
08/10/2022
Initial Report FDA Received Date07/12/2022
Supplement Report FDA Received Date07/19/2022
08/22/2022
Date Device Manufactured02/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age89 YR
Patient SexMale
Patient Weight85 KG